Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2022, 5:51 PM EDT for Fulton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 9, 2022, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
County Fulton County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WWUS82 KFFC 092151
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue Aug 9 2022
GAZ032-033-043-044-092215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
551 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Cobb,
northeastern Douglas and south central Fulton Counties through 615 PM
EDT...
At 551 PM EDT, a strong thunderstorm was over Sandtown, or near City
of South Fulton, moving northwest at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, City of South Fulton, Smyrna, East
Point, Powder Springs, Austell, Lithia Springs, Fair Oaks, Sweetwater
Creek State Park, Jim R Miller Park, Six Flags Over Georgia, Cascade
Heights, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3379 8473 3384 8472 3394 8456 3371 8442
3360 8459 3378 8482
TIME...MOT...LOC 2151Z 142DEG 10KT 3372 8456
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:46 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 3:46 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Tue Aug 9 2022 .SHORT TERM /Rest of today through Wednesday Night/... Majority of convection has been across parts of north GA, so that may bet a bit worked over, then focus farther southward. Outflow interactions could keep active as well going into this evening and still advertising some strong to few severe possible with strong to damaging winds, frequent lightning and locally heavy rain especially with slow movers or training. Not sure about low level stratus formation Wednesday morning but it could again occur and potentially lead to differential heating trends that either help focus early convective triggering near the edge or delay where cloud deck is more cohesive. Bermuda ridge shows little change east of the area for Wednesday and we stay in this similar high moisture airmass along with another decently diurnally unstable day near 2500 J/kg SBCAPE progged. Have very similar pops as well with mainly likely mention NW to chance SE. Given all this, we should also have similar storm intensity potential and threats as today. Max temps similar too with near to slightly below normal highs Wednesday and most areas reaching mid 80s to low 90s. Baker && .LONG TERM /Thursday through Tuesday/... Looks like we'll see a bit of a pattern change later this week and through the weekend. A deepening upper trough across the Eastern CONUS will help to push a frontal boundary through a good portion of the CWA Thursday through Friday resulting in another round of showers and storms. At this time the front looks to stall across southern GA closer to the GA/FL border. Thus PoPs will be higher in these areas. And thanks to some drier air behind the front dewpoints in the mid-60s, high temperatures in the mid-80s and lower PoPs can be expected through much of the weekend. In looking at next week, expect rain and thunderstorm chances to return primarily during the afternoon hours. Temperatures will be near-normal for this time of year. 07 && .AVIATION... 18Z Update... TSRA coverage and associated tempo groups with VRB gusts and reduced VSBYs are for the sites through the afternoon that may need to be extended into the evening. Otherwise mainly VFR conditions and cu field near 3-5 kft, then overnight possible lingering cloud coverage near 5 kft and alto level with potential for another morning low level stratus deck (not confident on the formation but could be IFR/LIFR). Have carried the potential with SCT 500 ft and can adjust as needed with updates. Looking at another round of TSRA and associated prob30 groups Wednesday near 18-00z. Winds mainly SW 7 kts or less during period (could be light SW to calm overnight), otherwise VRB gusts with any TSRA. //ATL Confidence...18Z Update... Low on Wednesday morning lower cig potential. Medium on TSRA coverage this afternoon/evening. High on all else. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 85 / 20 50 40 60 Atlanta 72 89 71 86 / 30 60 50 70 Blairsville 66 82 65 80 / 30 70 70 70 Cartersville 71 87 70 85 / 30 60 60 70 Columbus 72 92 72 91 / 20 60 40 60 Gainesville 70 87 70 84 / 30 60 50 70 Macon 71 93 72 91 / 20 30 30 60 Rome 72 90 71 88 / 40 70 60 70 Peachtree City 71 90 70 88 / 20 60 50 70 Vidalia 72 94 74 93 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....07 AVIATION...Baker
Hazardous weather outlook, Aug 9, 3:02 PM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 302 PM EDT Tue Aug 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 302 PM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through Thursday. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Thunderstorm chances look to be confined mainly to central Georgia and portions of north Georgia for Friday and then mainly far south central Georgia for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 9, 4:27 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Aug 9 2022
GAZ032-092100-
Cobb GA-
427 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of central Cobb County
through 500 PM EDT...
At 427 PM EDT, a strong thunderstorm was over Smyrna, or near
Marietta. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Smyrna, Powder Springs, Austell, Fair Oaks, Lithia Springs,
Six Flags Over Georgia, White Water Park, Vinings, Dobbins Air
Reserve Base, Jim R Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3401 8451 3393 8443 3391 8445 3389 8444
3385 8446 3383 8446 3383 8447 3374 8458
3380 8462 3380 8466 3387 8473 3390 8473
TIME...MOT...LOC 2027Z 048DEG 4KT 3390 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 4:34 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Tue Aug 9 2022
GAZ030-041-092100-
Polk GA-Haralson GA-
434 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northern Haralson
and southwestern Polk Counties through 500 PM EDT...
At 434 PM EDT, a strong thunderstorm was near Felton, or near
Buchanan, moving northwest at 5 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Buchanan, Fish Creek, Felton, Antioch and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3405 8515 3385 8504 3374 8521 3387 8538
3390 8539
TIME...MOT...LOC 2034Z 142DEG 6KT 3386 8518
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:12 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Tue Aug 9 2022
GAZ041-092145-
Haralson GA-
512 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Haralson County through 545 PM EDT...
At 512 PM EDT, a strong thunderstorm was over Draketown, or 8 miles
northeast of Buchanan. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Buchanan, Draketown, Felton and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3389 8523 3391 8521 3390 8518 3390 8504
3381 8504 3381 8505 3377 8505 3374 8509
3386 8528
TIME...MOT...LOC 2112Z 141DEG 3KT 3385 8506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:24 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue Aug 9 2022
GAZ034-045-046-092200-
Rockdale GA-DeKalb GA-Gwinnett GA-
524 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Rockdale, southeastern DeKalb and south central Gwinnett Counties
through 600 PM EDT...
At 524 PM EDT, a strong thunderstorm was over Lakeview Estates, or
near Conyers. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Conyers, Snellville, Lithonia, Lakeview Estates, Georgia
International Horse Park, Milstead, Belmont, Arabia Mountain, Big
Haynes Creek Park, Redan and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3382 8394 3379 8398 3375 8392 3372 8392
3371 8391 3371 8393 3369 8392 3368 8392
3360 8404 3372 8423 3389 8398
TIME...MOT...LOC 2124Z 141DEG 3KT 3371 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 9, 5:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE AUG 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 NE CLEVELAND 34.63N 83.71W
08/09/2022 WHITE GA EMERGENCY MNGR
TREES REPORTED DOWN ON TOP OF MT YONAH.
&&
EVENT NUMBER FFC2200860
TLVSpecial weather statement, Aug 9, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue Aug 9 2022
GAZ032-033-043-044-092215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
551 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Cobb,
northeastern Douglas and south central Fulton Counties through 615 PM
EDT...
At 551 PM EDT, a strong thunderstorm was over Sandtown, or near City
of South Fulton, moving northwest at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, City of South Fulton, Smyrna, East
Point, Powder Springs, Austell, Lithia Springs, Fair Oaks, Sweetwater
Creek State Park, Jim R Miller Park, Six Flags Over Georgia, Cascade
Heights, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3379 8473 3384 8472 3394 8456 3371 8442
3360 8459 3378 8482
TIME...MOT...LOC 2151Z 142DEG 10KT 3372 8456
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:19 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Aug 9, 12:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Aug 9, 1:28 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Aug 9, 2:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Aug 9, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 50 min |
| Aug 9, 2:53 PM EDT | Special Weather Statement | FFC | Lumpkin | 37 min |
| Aug 9, 2:57 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Aug 9, 2:59 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 9, 3:06 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 9, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | White | 22 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | FFC | Fannin | 28 min |
| Aug 9, 3:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 9, 4:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 26 min |
| Aug 9, 5:12 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Aug 9, 5:24 PM EDT | Special Weather Statement | FFC | Rockdale | 36 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 9, 5:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 9, 6:42 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 9, 6:48 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Aug 9, 6:56 PM EDT | Special Weather Statement | FFC | Walton | 34 min |
| Aug 9, 7:09 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Aug 9, 7:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 9, 7:21 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Aug 9, 7:25 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| Aug 9, 7:26 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 34 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Aug 9, 7:39 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Aug 9, 7:51 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Aug 9, 7:53 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.